MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Codes Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : device in transit.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.During the initial implant procedure the physician encountered difficulty deploying the contralateral limb of the afx2 device.Various methods were attempted, but none were successful.The physician ultimately decided to leave the afx2 as an aui (aorto-uni-iliac) form and perform an f-f (femoral-femoral) bypass.The contralateral limb cover was cut off and left inside the body with the undeployed limb.The procedure was completed, and blood flow to the contralateral leg was checked.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.An evaluation of the returned device was completed.Endologix received (1) afx2 bifurcated stent graft delivery system with no stent present and one (1) afx introducer system.These devices were securely packaged double-bagged within a larger long box.Upon visual inspection, it was observed that the devices were disassembled into multiple parts, and there were noticeable traces of blood and tissue residue present upon receipt.A decontamination process was carried out.A comprehensive assessment of the returned afx2 bifurcated stent graft delivery system was conducted, encompassing both visual examination and, where feasible, functional analysis.The visual analysis revealed the presence of blood and tissue residue on the delivery system.The device underwent decontamination procedures.The control cord, handle, side port for flushing, and y-connector components were intact and accounted for.However, the sheath displayed evidence of kinks or in-folding, which potentially indicated encountering resistance during the advancement or removal of the system.Unfortunately, the exact cause of the kinking or in-folding could not be determined through visual analysis alone.Due to the fragmented state in which the device was received, a comprehensive functional analysis could not be carried out.The reported event could not be replicated, as only a limited evaluation was possible within the given circumstances.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2 intraoperative difficult to advance the contralateral limb, unable to deploy the contralateral limb, and unemployed contralateral limb complaints are confirmed.The conversion to an aui is also confirmed.This is consistent with the reported adverse event/incident.The measurements of the neck and right common iliac artery in the patient were below the recommended ranges.The diameter of the neck was 16.8 mm, falling short of the 18-32 mm range, and the diameter of the right common iliac artery was 9.6 mm, slightly lower than the recommended 10-23 mm range.The patient also had a non-endologix right common iliac excluder limb and coiling in the right iliac artery.It is unclear if these off-label product use conditions contributed to the reported event.There was no clear definitive imaging of the contralateral limb cover being left in the left limb.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16923301
Report Number2031527-2023-00158
Device Sequence Number6921701
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)251003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberBEA25-100/I20-40
Device Lot Number2615373-024
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX EXCLUDER LEG.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale